Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 360, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 5, 2012, 6:57 PM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 6:57 PM CDT (23:57 UTC)
- Expired
- Sep 5, 2012, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN, Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS54 KOHX 052357
SVROHX
TNC005-085-135-060045-
/O.NEW.KOHX.SV.W.0360.120905T2357Z-120906T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 655 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM WAVERLY TO NEW
JOHNSONVILLE TO BIRDSONG MARINA...AND WERE MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...
MCEWEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY
OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN BENTON COUNTY. TAKE SHELTER NOW INSIDE A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
&&
LAT...LON 3599 8804 3623 8793 3620 8759 3617 8756
3597 8754 3595 8756 3595 8760 3590 8771
3574 8773 3571 8776 3575 8800 3581 8798
3581 8802 3585 8805 3584 8819 3585 8822
TIME...MOT...LOC 2356Z 283DEG 31KT 3616 8782 3598 8794
3584 8810
$$
AL1 follow-up statement
657
WWUS54 KOHX 060033
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
733 PM CDT WED SEP 5 2012
TNC005-085-135-060045-
/O.CON.KOHX.SV.W.0360.000000T0000Z-120906T0045Z/
PERRY TN-BENTON TN-HUMPHREYS TN-
733 PM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HUMPHREYS...SOUTHEASTERN BENTON AND NORTHERN PERRY COUNTIES UNTIL 745
PM CDT...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF WAVERLY TO 13 MILES WEST OF CENTERVILLE TO
9 MILES NORTH OF LINDEN...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN HUMPHREYS AND NORTHEASTERN PERRY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS BENTON
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3581 8798 3585 8800 3593 8795 3611 8782
3611 8766 3610 8757 3597 8754 3595 8756
3595 8760 3590 8771 3574 8773 3571 8776
3575 8800
TIME...MOT...LOC 0032Z 302DEG 24KT 3597 8767 3582 8764
3572 8786
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:02 PM CDT, 55 minutes earlier.
Area forecast discussion, Sep 5, 6:02 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT WED SEP 5 2012 .UPDATE...FOR 00Z AVIATION DISCUSSION. && .AVIATION... LINE OF STRONG STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS NORTHERN MIDDLE TENNESSEE THIS EVENING. LOOKS LIKE CKV IS OUT OF THE CLEAR BUT MAY CONTINUE A VCTS THERE FOR STORMS TO THEIR SOUTHWEST UNTIL ABOUT 01Z. WILL CONTINUE A BRIEF PERIOD OF TSRA AT BNA THROUGH ABOUT THE SAME TIME AS THE GUST FRONT OUT AHEAD OF CONVECTION IS REACHING THE TERMINAL NOW. GUSTS UP TO 25 KNOTS WILL BE POSSIBLE WITH THE GUST FRONT AND WITH THE LAGGING STORMS. WILL TIME VCTS IN AT CSV FOR AFTER 00Z. ONCE THIS LINE MOVES THROUGH THE REGION...UPPER RIDGING LOOKS A BIT STRONGER TOMORROW SO PERHAPS SOME ISOLATED CELLS OVER THE PLATEAU FOR CSV WILL BE POSSIBLE THURSDAY AFTERNOON. OTHERWISE WE WILL BE UNDER A WEAK ZONAL/NORTHWEST FLOW SO A POST-00Z FRIDAY CONVECTIVE COMPLEX IS POSSIBLE BUT BEYOND THIS TAF PERIOD. BETWEEN 08-14Z WE CAN EXPECT LIGHT FOG TO DEVELOP...POSSIBLY DOWN TO IFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 527 PM CDT WED SEP 5 2012/ MESOSCALE UPDATE... LINE OF CONVECTION CONTINUES TO SLIDE SOUTHEAST AND AT 2218Z STRETCHED ACROSS FAR NORTHERN MIDDLE TENNESSEE. OVERALL THERE HAS BEEN A GENERAL WEAKENING IN THIS ACTIVITY WITH GUSTS ALONG THE LINE RANGING FROM 30 TO 40 MPH AS THE GUST FRONT PASSES. A FEW GUSTS COULD BE HIGHER IN THE STRONGER STORMS DUE TO WATER LOADING. CONVECTION HAS BEEN TIED TO A SURFACE BOUNDARY THAT EXTENDS FROM NORTHWEST TENNESSEE NORTHEAST INTO EASTERN KENTUCKY. THERE HAS BEEN SOME EVIDENCE OF NORTH TO SOUTH COLD POOLING ACROSS THIS LINE. LIGHTNING STRIKES HAVE DECREASED CONSIDERABLY DURING THE LAST HALF HOUR IN THE CONVECTION FROM FAR NORTHERN MIDDLE TENNESSEE INTO KENTUCKY WHILE HOLDING STRONG OVER WEST TENNESSEE AND BOOTHEEL AREA OF MISSOURI. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, Sep 5, 8:26 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 826 AM CDT WED SEP 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061330- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 826 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HEAT INDICES WILL APPROACH 100 DEGREES WEST OF THE CUMBERLAND PLATEAU. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG COLD FRONT WILL MOVE INTO THE REGION FRIDAY NIGHT INTO SATURDAY. A LINE OF STORMS ARE EXPECTED TO MOVE INTO THE REGION LATE FRIDAY NIGHT...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Sep 5, 5:27 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT WED SEP 5 2012
TNZ007>010-026>031-052330-
CHEATHAM-CLAY-DAVIDSON-JACKSON-MACON-ROBERTSON-SMITH-SUMNER-
TROUSDALE-WILSON-
527 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...CLAY...DAVIDSON...
JACKSON...MACON...ROBERTSON...SMITH...SUMNER...TROUSDALE AND WILSON
COUNTIES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS EXTENDING FROM LAFAYETTE...TO GALLATIN...TO
NEAR ASHLAND CITY...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
LAFAYETTE BY 535 PM CDT.
HENDERSONVILLE BY 540 PM CDT.
LAKEWOOD BY 545 PM CDT.
GREEN HILL BY 550 PM CDT.
NASHVILLE BY 555 PM CDT.
LEBANON BY 605 PM CDT.
A FEW OF THE STORMS COULD BE STRONG WITH WINDS AROUND 40 MPH AND
DANGEROUS CLOUD TO GROUND LIGHTNING. ANY STRONG WINDS WILL OCCUR
WITH A GUST FRONT WELL AHEAD OF THE STORMS THEMSELVES.
LAT...LON 3662 8580 3635 8559 3613 8616 3608 8648
3610 8651 3607 8652 3603 8677 3605 8690
3639 8723 3652 8673 3664 8605
ALSpecial weather statement, Sep 5, 6:00 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT WED SEP 5 2012
TNZ009-010-031-052330-
CLAY-JACKSON-MACON-
600 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON AND MACON
COUNTIES...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...OR 11 MILES EAST OF
LAFAYETTE...MOVING SOUTHEAST AT 30 MPH.
THIS STORM WILL BE NEAR...
GAINESBORO BY 625 PM CDT.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A FEW TREES WERE
REPORTED DOWN IN MACON COUNTY WITH THIS STORM BUT OVERALL IT IS
WEAKENING NOW. THUS WINDS TO 50 MPH ARE EXPECTED WHICH COULD BRING A
FEW SMALL BRANCHES DOWN.
LAT...LON 3663 8562 3657 8531 3650 8541 3650 8544
3646 8548 3628 8573 3637 8583 3641 8583
3642 8588 3651 8599 3663 8587 3663 8584
ALSpecial weather statement, Sep 5, 6:05 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CDT WED SEP 5 2012
TNZ023>025-052330-
DICKSON-HOUSTON-HUMPHREYS-
605 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HOUSTON AND HUMPHREYS
COUNTIES...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF MCEWEN...OR 12 MILES
SOUTHEAST OF ERIN...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3630 8761 3619 8716 3597 8730 3598 8740
3615 8778
ALSpecial weather statement, Sep 5, 6:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT WED SEP 5 2012
TNZ022-024-060015-
BENTON-HUMPHREYS-
615 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND HUMPHREYS COUNTIES...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF VALE...OR 12 MILES SOUTH OF
PARIS...MOVING SOUTHEAST AT 20 MPH. A WARNING MAY BE NEEDED SHORTLY
FOR BENTON COUNTY.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3612 8822 3620 8814 3622 8814 3619 8782
3583 8797 3581 8797 3581 8802 3583 8803
3585 8805 3583 8809 3584 8821 3585 8822
BOYDSpecial weather statement, Sep 5, 6:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT WED SEP 5 2012
TNZ008-026>028-059-062-060015-
CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON-
622 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...
RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM KINGSTON
SPRINGS...THROUGH NASHVILLE...AND INTO THE LEBANON AREA...MOVING
SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3594 8617 3577 8693 3613 8718 3613 8717
3616 8717 3618 8715 3636 8641
BOYDLocal storm report, Sep 5, 6:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
643 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 4 NW LEBANON 36.25N 86.37W
09/05/2012 M2.52 INCH WILSON TN NWS EMPLOYEE
TOTAL AMOUNT RECEIVED IN ONE HOUR. FOUR TO SIX INCHES OF
WATER STANDING ON ROADWAYS.
&&
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:40 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 65 min |
| Sep 5, 4:31 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson, Sumner, Trousdale | 59 min |
| Sep 5, 4:38 PM CDT | Special Weather Statement | OHX | Stewart | 22 min |
| Sep 5, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Sep 5, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| Sep 5, 5:27 PM CDT | Special Weather Statement | OHX | Davidson, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 63 min |
| Sep 5, 6:00 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 30 min |
| Sep 5, 6:05 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| Sep 5, 6:15 PM CDT | Special Weather Statement | OHX | Benton | 60 min |
| Sep 5, 6:22 PM CDT | Special Weather Statement | OHX | Davidson, Williamson, Wilson | 53 min |
| Sep 5, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| Sep 5, 6:39 PM CDT | Areal Flood Advisory | OHX | Wilson | 102 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.